MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVI-STAR¿ RMT ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC. NAVI-STAR¿ RMT ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number NR7TCS4YU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Heart Failure (2206)
Date of Event 05/31/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture record evaluation cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a female patient ((b)(6) lb) underwent an idiopathic ventricular tachycardia (idvt) ablation procedure under general anesthesia using stereotaxis and a navi-star¿ rmt electrophysiology catheter and suffered cardiac arrest, heart failure and death.Patient was noted to have a rapid heart rate thought to be related to atrial arrhythmia.Plan was for an av node ablation and placement of a bi-ventricular pacemaker.Prior to planned procedure, it was discovered that the patient had in fact a slow ventricular tachycardia with more ventricular electrograms than atrial electrograms.After undergoing anesthesia, the patient converted to sinus rhythm.Decision was made to perform a bipolar map of the lv to look for regions of scar.There were no noted low voltage regions.Areas of double potentials were targeted.A small number of lesions were placed (approximately 10-15) and there was no evidence of impedance rise or product malfunction.Temperature was set at 45 degrees celsius.Procedure was completed, and patient was awakening from anesthesia.About one hour after the case was completed, the patient coded, and the blood pressure dropped.Bedside echocardiogram did not reveal any pericardial effusion.Multiple rounds of cardiopulmonary resuscitation (cpr) were administered, an unspecified medication was also administered, and the patient¿s blood pressure recovered.About 30-45 minutes later, the patient coded again.Echocardiogram was called back and again revealed no effusion though right ventricle was not moving properly.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition-related, the patient had been through a lot in the last 8 days of being in a slow vt storm and shocked 4 different occasions with multiple shocks in those settings.Patient passed away later that evening.Physician believed that patient may have suffered a myocardial infarction; however, the autopsy report revealed the death was due to right ventricle failure, most likely after being in vt for 8 days when anesthesia put her under for the procedure she went into normal sinus rhythm and her heart was finally able to rest and with the weakened right ventricle (rv) she went into flash pulmonary edema.

Brand Name
NAVI-STAR¿ RMT ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8725234
Report Number2029046-2019-03296
Device Sequence Number19264885
Product Code LPB
UDI-Device Identifier10846835008470
UDI-Public10846835008470
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S9
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNR7TCS4YU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; STEREOTAXIS
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR
Patient Weight84